Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Advicor

USER REVIEWS

Comment from: garlamba, 45-54 on Treatment for 1-6 months (Patient) Published: October 30

I developed flushing 1-2 hrs after taking this medication. To prevent the flushing I had to take ibuprofen every day about an hour before taking this medication. I also developed muscle pains all over and once this happened I discontinued the medication. The muscle pains disappeared within 48 hours after discontinuing Advicor.

Related Reading: ibuprofen | advicor

Comment from: pgeorge_27, 35-44 on Treatment for 1-2 years (Patient) Published: October 25

I am not over weight and I do not have high blood pressure, but I have had a stroke and multiple TIA's. This is the first medication to bring my cholesterol under 200, raise my good cholesterol to a healthy level, and it is the most natural cholesterol medication my doctor and I could agree on. I am impressed enough to keep taking it so I can bring my bad cholesterol down to a healthy level. My biggest cholesterol factors are genetics and dairy products, mostly cheese & eggs. I have reduced the amounts of these items I eat, but I can't give them up. The bedtime snack is hard for me so I usually drink a glass of skim milk.

Related Reading: high blood pressure | stroke | cholesterol

Comment from: wnssan, 45-54 (Patient) Published: August 18

i was taking the drug every other day for about 15 days one morning i took it and 5 hours later my fack and neck was hot red and tingling wierd tingling sensation throughout my legs and arms. it was a horrible sensation. really bad headaches. i dont know why all of a sudden after 15-20 days i got a reaction except that i hadn't eaten that morning. constant muscle and back pain. not worth it

Comment from: ahwuo, on Treatment for 1-6 months (Patient) Published: March 13

I have very high cholesterol and was put on advicor 500/20. I was fine on this, but after my 3 month recheck, my doc raised the dosage to 1000/40. I had a very bad reaction to the dosage and wound up in the ER. I made my doc. put me on the 750/20 and I did fine on that. It still wasn't enough-my doc put me back on the 1000/40 and said that "it's tolerated better with gradual increases." True. i did fine on it the 2nd time around. Make sure to not to double the dosage or you might get really sick. Gradual increases is MUCH better!

Related Reading: advicor

Comment from: MILAN, 75 or over Female on Treatment for 2-5 years (Patient) Published: November 26

ADVICOR HAS WORKED BETTER FOR ME THAN SOME OF THE OTHER DRUGS AVAILABLE

Related Reading: advicor

Comment from: elaine, 45-54 on Treatment for 6 months - 1 year (Patient) Published: July 07

After taking this for 6 months and attributing my horrible weakness, pain and uncontrollable eating, with 14 lb. weight gain, I discontinued 6 weeks ago and have gotten a small amount of muscle control and stamina back. I will never take this drug again. Also I'm not sure if this caused a significant problem with memory and brain fog, but this too is beginning to return.

Comment from: 45-54 on Treatment for 6 months - 1 year (Patient) Published: January 26

The flushing is awful. Never know when it is going to occur. Somedays there is flushing other days not. It often wakes me up. But the results on numbers has been great.

Comment from: loggerhead6, 55-64 Female on Treatment for 2-5 years (Patient) Published: November 30

In terms of lowering cholesterol, this medication did a great job, my overall going to 150 from 225 and all the other numbers - HDL, LDL, etc. moving in the right directions and within their healthy ranges. So while that was great, the connection I never made was that it impacted my ability to have an erection. I did not correlate them until I ran out of the medication while traveling. I had had erectile issues for over a year, and had been given the usual drugs to try in that category. While they did work, it still did not make sense to me that 1)I almost never felt aroused and 2) even when I could achieve an erection (without the extra meds)it would dissipate during sex and 3)the skin on my scrotum would always remain loose and not tighten up during sex. So, I inadvertently ran out of Advicor during an extended trip. All of the "side effects" I had experienced disappeared within a few days. It was only then that I made the connection as nothing else in my regimen had changed. I still wasn't absolutely certain until I verified the possibility here on Web MD. Now I need to work with my doctor to find an alternative, but at this time I'm not going back to any statin drugs.

Comment from: [email protected], 45-54 Female on Treatment for 2-5 years (Patient) Published: April 23

Flushing has been a big side effect of this drug for me and also not being able so sleep well.

Comment from: scoobydoo, 35-44 on Treatment for 1-2 years (Patient) Published: November 24

While Advicor works great to lower my cholesterol and triglycerides, it causes massive flushing, itching, severe enough to last hours, despite taking aspirin with it, per my Dr instructions. It's bad enough of a side effect that I cannot take the meds any longer.

Related Reading: advicor | cholesterol | aspirin

Comment from: annel, 55-64 on Treatment for 1-2 years (Patient) Published: November 28

I took this med for over a year before I (not my dr)figured out it was the cause of my leg pain.Within a week, pain lessened and after a year (and an arthroscopic knee surgury later)my leg in back to normal.

Comment from: turtlelady6, 35-44 on Treatment for 1-6 months (Patient) Published: August 22

I was only on it for a month because all I had were a month's worth of samples, but I noticed a big improvement in how I felt in general. My current Part D provider refuses to cover it, even after my doctor having talked to them, so it's no more Advicor for me.

Comment from: Odell, 55-64 Female on Treatment for 2-5 years (Patient) Published: April 13

The drug has been fantastic in controlling all of my cholesterol related problems, total cholesterol has been reduced fron 240 to 125. I've been on he drug for approximately years and the extreme flushing, which occurred during the first few weeks, has disipated and occurs only occassionally. Recently, I've begun to have joint and leg pain but I can't sa it's directly attributagle to this drug as I'm on sveral other medications.

Comment from: steelindan, 45-54 Female on Treatment for 2-5 years Published: February 21

In the beginning, everything was fine, but a year later my chlor. levels went up and my Dr. double the dose I felt like my whole body was on fire. So she lowered back to the normal dose and I felt better, but now after about 6 mos. later I'm staring to have the same same burning sensation again, it's gotten so bad I've had to miss work. Im going in to see the Doctor to see if maybe I just can't take Advicor 500mg. I just wonder if anyone else had experienced this. Thanks for any infomation.

Comment from: birdieman, 65-74 Female on Treatment for 5-10 years (Patient) Published: June 28

My Cholesterol levels have been reduced to 175 from 240 and my Triglyceride levels are perfect ----no side effects

Related Reading: cholesterol

Comment from: ouoy250, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: June 15

itching,reaction ,skin turns red.

Comment from: 45-54 on Treatment for less than 1 month (Patient) Published: May 18

I have only been tking this drug for 2 weeks. I am experencing yellowing of the eyes, sweating and extreme fatigue. I wake up after 8 hours of sleep and atay up for about 2 hours, then have to go back to bed and sleep for 5 hours, then back to sleep by 11:00 p.m. I first had flushing but it has subsided using 81mg asprin.Waking up with headaches and blood pressure is up too. I take levoxthroxin 125 mg, paxil 60 mg, trazdone 50 mg, blood pressure med.,heartburn meds over the counter, and arthristis meds. I am like I am drunk all day long?

Related Reading: fatigue | paxil | heartburn

Comment from: 65-74 Female on Treatment for 5-10 years (Patient) Published: April 15

i took it with gemfibrozil and developed rhabdomyolysis

Related Reading: gemfibrozil | rhabdomyolysis

Comment from: Ric, 55-64 Female on Treatment for 5-10 years (Patient) Published: October 19

I take 3 tabs a day. The first year was unbearable. After that occasional burning itching flushing. Last year I started having joint pain and sore legs. I do not recommend it but what are you supposed to do.

Comment from: Marie, 55-64 on Treatment for less than 1 month (Patient) Published: March 04

I took only two tablets before I started having severe side effects. My daughter took me to the ER thinking I had a stroke. I couldn't answer questions asked by the triage nurse, and my blood felt cold running through my body. After many tests, I was given something to counteract the effects and told my pancreas was irritated. Otherwise, my health is fine.

Related Reading: stroke

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors